Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 6, 2025, 4:12 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2025, 4:12 PM MST (23:12 UTC)
- Expired
- May 6, 2025, 7:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:30 PM MST | FLASH FLOOD | 7 W Laughlin, NV | Flash flooding across State Route 163. Road impassable. |
| May 6, 5:00 PM MST | FLASH FLOOD | 1 Ene Fort Mohave, AZ | Flash flooding reported across Fort Mohave with impassable roadways. |
| May 6, 5:00 PM MST | FLASH FLOOD | 1 Wnw Bullhead City, AZ | Flash flooding over Hancock Road in Bullhead City. |
| May 6, 5:00 PM MST | FLASH FLOOD | 2 Sse Fort Mohave, AZ | Flash flooding across Mountain View Road at Antelope Wash. Water impassable. |
| May 6, 6:00 PM MST | FLASH FLOOD | 11 Ssw Laughlin, NV | Flash flooding on Aztec near the Avi in Laughlin. Vehicle abandoned. Water up to the top of the wheel well. |
| May 6, 6:00 PM MST | FLASH FLOOD | 1 N Fort Mohave, AZ | Flash flooding across Camp Mohave Road in Fort Mohave. |
| May 6, 6:15 PM MST | FLASH FLOOD | 5 Nne Bullhead City, AZ | Flash flooding across Bullhead Parkway with boulders and debris across the roadway. |
| May 6, 6:30 PM MST | FLASH FLOOD | 3 Nne Fort Mohave, AZ | Flash flooding over the roadway at North Lane and North Avenue. |
| May 6, 6:45 PM MST | FLASH FLOOD | 2 N Mohave Valley, AZ | Boundary Cone Road closed from Highway 95 to Mountain View Road due to flooding. |
| May 6, 6:45 PM MST | FLASH FLOOD | 5 Nnw Topock, AZ | County Route 1 closed from Oatman Highway to Mountain View Road due to flooding. |
| May 6, 6:45 PM MST | FLASH FLOOD | 6 Ssw Oatman, AZ | Oatman Highway closed from mile marker 5 to East Boundary Cone Road due to flash flooding. |
| May 6, 6:45 PM MST | FLASH FLOOD | Needles, CA | Flooding and debris including boulders across the roadway at Needles Highway near the State Line. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
431
WGUS55 KVEF 062312
FFWVEF
AZC015-CAC071-NVC003-070215-
/O.NEW.KVEF.FF.W.0010.250506T2312Z-250507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
412 PM PDT Tue May 6 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
Southeastern Clark County in southern Nevada...
* Until 715 PM PDT /715 PM MST/.
* At 412 PM PDT /412 PM MST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly. Law enforcement reported
flooding over Highway 95 at the California-Nevada state border.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Needles, Mesquite Creek, Mojave Ranch
Estates, Mohave Valley, Arizona Village, Big Bend Rec Area, Oatman
and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3523 11474 3517 11452 3514 11437 3501 11432
3490 11421 3480 11426 3479 11451 3483 11471
3507 11482 3522 11489
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
409
WGUS75 KVEF 070004
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
504 PM PDT Tue May 6 2025
AZC015-CAC071-NVC003-070215-
/O.CON.KVEF.FF.W.0010.000000T0000Z-250507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
504 PM PDT Tue May 6 2025 /504 PM MST Tue May 6 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT /715 PM
MST/ THIS EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND
SOUTHEASTERN CLARK COUNTIES...
At 504 PM PDT /504 PM MST/, Gauge reports indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 2
inches of rain have fallen. The expected rainfall rate is 1 to 1.5
inches in 30 minutes. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Needles, Mesquite Creek, Mojave Ranch
Estates, Mohave Valley, Arizona Village, Big Bend Rec Area, Oatman
and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3523 11474 3517 11452 3514 11437 3501 11432
3490 11421 3480 11426 3479 11451 3483 11471
3507 11482 3522 11489
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 30 MINUTES
$$
JCS548
WGUS75 KVEF 070210
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
710 PM PDT Tue May 6 2025
AZC015-CAC071-NVC003-070220-
/O.EXP.KVEF.FF.W.0010.000000T0000Z-250507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
710 PM PDT Tue May 6 2025 /710 PM MST Tue May 6 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT /715 PM MST/ THIS
EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND SOUTHEASTERN
CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures as the
remaining standing water wanes.
&&
LAT...LON 3523 11474 3517 11452 3514 11437 3501 11432
3490 11421 3480 11426 3479 11451 3483 11471
3507 11482 3522 11489
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:51 PM MST, 21 minutes earlier.
Area forecast discussion, May 6, 3:51 PM MST, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 351 PM PDT Tue May 6 2025 .SYNOPSIS...Showers and thunderstorms continue today and tonight, bringing periods of moderate rainfall, frequent lightning, and gusty winds. Warmer and drier conditions return once the system exits Wednesday night. High temperatures will be well above average by this weekend. && .SHORT TERM...Showers and thunderstorms are once again beginning to develop late this morning. Initially they should favor Lincoln and Mohave Counties and less so Clark County through the mid afternoon hours. The main trigger will be a closed low dropping southward from northern Nevada, which should move into Clark County by late afternoon. Many of the hi-res models indicate a vort lobe rotating around the main upper low and moving eastward across San Bernardino County will initiate some more organized convective activity by late afternoon. These showers and thunderstorms should push to the east and reach the lower CRV by the evening hours. Rainfall rates may be a bit heavier with these storms and they will be capable of producing a quick 0.5-1.0 inches of rainfall. This area of convection will then move into southern Mohave County toward midnight and then continue into the overnight hours before waning by daybreak. The main upper low will move into Arizona on Wednesday and slowly move to the east. It will be close enough to help trigger some additional showers and thunderstorms on Wednesday afternoon mainly across Mohave County. PW values will be decreasing as well as rainfall rates. A large scale ridge will begin to build across the Western US on Thursday bringing drier conditions and a notable warming trend. && .LONG TERM...Friday through Tuesday. With the ridge of high pressure in firm control the temperatures will climb several degrees through Saturday, and top out roughly 10- 15 degrees above normal by Saturday and Sunday. There is about a 30 percent chance of reaching 100 in Las Vegas on Saturday and Sunday. If we do reach 100 it would be the earliest 100 since 2020. In lower elevations such as the Colorado River Valley and Death Valley, a return to triple digit temps is a virtual certainty. Sunday onward, a trough will begin to develop off the coast of the PacNW and may slowly creep inland next week. There is a fair amount of uncertainty in how deep this trough will be and how quickly it will shift inland. As such, confidence is fairly low in the details but a slight cooling trend may begin as early as Monday along with a return of at least breezy conditions Sunday into next week. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...One final round of thunderstorms will be possible this evening through about 05Z. The main concerns will be erratic gusty winds, low ceilings, and reduced visibility in rain. Ceilings should rise thereafter, with clouds scattering out by morning. Very little confidence in the winds until midnight. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...The main concern for this period will be showers and thunderstorms in Lincoln, Clark, San Bernardino, and Mohave counties. These storms will move south and east early this evening and could persist into Wednesday in areas well southeast of Interstate 15. The main concerns with storms will be erratic gusty winds, low ceilings with terrain obscuration, and reduced visibility in rain. Farther northwest, VFR conditions are expected overnight and into Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk LONG TERM...Czyzyk/Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 6, 2:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| May 6, 3:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| May 6, 4:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| May 6, 1:29 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| May 6, 2:01 PM MST | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.